Alert archive / Nevada / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Las Vegas, NV

July 24, 2007Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2007, 3:44 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 3:44 PM PDT (22:44 UTC)
Expired
Jul 24, 2007, 5:45 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Clark County, NV

The radar

The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 242246
FFWVEF
NVC003-250045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 PM PDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 545 PM PDT.

* AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 11 MILES SOUTHEAST OF JEAN.
  THE STORM WAS MOVING NORTH AT 5 MPH. RADAR ESTIMATIONS AND REMOTE
  RAIN GAGES INDICATE RAINFALL OF 1-2 INCHES IN THE AREA WITH MOST 
  OF THE DRAINAGE DIRECTED TOWARD JEAN. 

* OTHER LOCATIONS IMPACTED INCLUDE...JEAN AND I-15 IN THE VICINITY 
  OF JEAN.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3570 11539 3562 11509 3581 11504 3584 11532

$$
1 follow-up statement
000
WGUS75 KVEF 242320
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 PM PDT TUE JUL 24 2007

NVC003-250045-
CLARK NV-
415 PM PDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR SOUTH
CENTRAL CLARK COUNTY...

AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAIN EAST OF JEAN OVER THE WESTERN 
SLOPES OF THE MCCOLLOUGH MOUNTAINS.

AS OF 4:00 PM...THE CLARK COUNTY REGINAL FLOOD CONTROL DISTRICT RAIN 
GAGE AT JEAN WEST HAD RECORDED 1.22 OF RAIN. SATELLITE AND RADAR 
INDICATED EVEN HEAVIER RAINFALL OVER THE MOUNTAINS TO THE EAST. 
THERE ARE NO PUBLIC REPORTS OF PROBLEMS ASSOCIATED WITH FLOODING IN 
JEAN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3570 11539 3562 11509 3581 11504 3584 11532

$$

RUNK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM PDT, 44 minutes earlier.

Area forecast discussion, Jul 24, 3:00 PM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT TUE JUL 24 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE OVER SOUTHERN NEVADA AND
NORTHWEST ARIZONA WILL REMAIN OVER PORTIONS OF THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT THROUGH WEDNESDAY. SOME MOISTURE WILL REMAIN
OVER THE REGION THROUGH THE END OF THE WEEK ALLOWING FOR ISOLATED
THUNDERSTORMS EACH DAY.
&&

.SHORT TERM...FAIRLY ACTIVE AFTERNOON WITH SCATTERED THUNDERSTORMS
OVER THE EASTERN TWO THIRDS OF THE CWA. MAIN FOCUS HAS BEEN MOHAVE
COUNTY WHERE HEAVY RAIN AND FLASH FLOODING HAS BEEN OBSERVED. A
SECOND AREA JUST SOUTH TO SOUTHWEST OF LAS VEGAS HAS BEEN SLOWLY
MOVING NORTH AND WILL LIKELY MOVE INTO THE LAS VEGAS VALLEY THIS
AFTERNOON. HEAVY RAIN HAS BEEN THE MAIN FOCUS...BUT SEVERAL WET
MICROBURST HAVE BEEN NOTED BY ASOS AND LOCAL WEATHER SPOTTERS.
AREAS THAT HAVE NOT EXPERIENCED ANY RAINFALL ARE STILL QUITE
UNSTABLE AND ARE SHOWING HIGH CAPE LEVELS. DEW POINTS ARE STILL
RUNNING IN THE 60S AND PW VALUES WELL OVER AN INCH. SEVERAL STORMS
HAVE ALSO DEVELOPED IN WESTERN SAN BERNARDINO COUNTY...BUT EXPECT
THOSE TO BE MORE WIDESPREAD. WILL CONTINUE WITH THE FLASH FLOOD
WATCH THROUGH 10PM FOR THE SOUTHERN AND EASTERN PORTIONS OF THE CWA.
MODELS ARE SHOWING A LITTLE MORE DRY AIR OVER THE WESTERN ZONES
WEDNESDAY...SO THE MAIN FOCUS WILL PROBABLY REMAIN OVER THE EASTERN
HALF OF THE CWA. MODELS ARE SHOWING A DISTURBANCE MOVING THROUGH THE
SOUTHERN CWA WEDNESDAY AFTERNOON WHICH COULD BE THE TRIGGER FOR
ADDITIONAL STORMS.

.LONG TERM...LITTLE CHANGE WAS NEEDED TO THE FORECAST TRENDS
THURSDAY THROUGH NEXT TUESDAY AS THE MEAN POSITION OF THE BROAD HIGH
CIRCULATING OVER UTAH AND WESTERN COLORADO IS FORECAST TO GENERALLY
STAY IN PLACE. THIS WILL ALLOW LITTLE...IF ANY...DECREASE IN OVERALL
MOISTURE FOR THE AREA DURING THE PERIOD AND A MODERATE GRADE MONSOON
FORECAST OF MAINLY DIURNAL THUNDERSTORMS CAN BE EXPECTED.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS DEVELOPING TO THE SOUTH AND
SOUTHWEST OF THE LAS VEGAS VALLEY AT 22Z WERE MOVING SLOWLY NORTH
AND THERE IS A GOOD PROBABILITY THAT THEY WILL IMPACT KLAS BETWEEN
23Z AND 00Z WITH HEAVY RAIN...BRIEF LOW VISIBILITY AND GUSTY WINDS
UP TO 35 KTS. STORMS WERE REDEVELOPING BEHIND THE INITIAL LINE AND
ADDITIONAL THUNDERSTORMS COULD IMPACT KLAS BETWEEN 00Z AND 02Z.
SCATTERED THUNDERSTORMS WILL IMPACT ALL APPROACH CORRIDORS THROUGH
05Z THEN DIMINISH OVERNIGHT. THE CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE
CHANGE EXPECTED TO THE WEATHER PATTERN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORM ACTIVITY WILL IMPACT ALL PARTS OF THE
FORECAST AREA LATE THIS AFTERNOON AND EVENING WITH THE DAILY CYCLE
OF AFTERNOON/EVENING STORMS AND WIDESPREAD DEBRIS CLOUD CEILINGS
PERSISTING THROUGHOUT THE WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM NVZ015-022.
.AZ...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM AZZ001-003/036
.CA...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM CAZ524-527.
&&

GORELOW/ADAIR

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 24, 9:46 AM PDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
946 AM PDT TUE JUL 24 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-251315-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
946 AM PDT TUE JUL 24 2007 /946 AM MST TUE JUL 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE...EXCESSIVELY UNSTABLE AIR AND LIGHT WINDS ALOFT
OVER SOUTHERN NEVADA... NORTHWEST ARIZONA AND EASTERN SAN
BERNARDINO COUNTY CALIFORNIA WILL BE FAVORABLE FOR HEAVY RAINFALL
AND FLASH FLOODING AS SCATTERED THUNDERSTORMS DEVELOP ACROSS THESE
AREAS THIS AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM
NOON UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT
THE THREAT FOR FLASH FLOODING WILL DECREASE AS THUNDERSTORM
COVERAGE BECOMES MORE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED BY EARLY AFTERNOON.

JGA

In the hours before

Local storm report, Jul 24, 12:51 PM PDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 PM PDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      HENDERSON               36.03N 115.00W
07/23/2007                   CLARK              NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED MINOR FLOODING NEAR THE
            INTERSECTION OF RUSSELL ROAD AND INTERSTATE 515. REPORTED
            BETWEEN A QUARTER AND HALF AN INCH OF WATER OVER THE ROAD
            WITH ISOLATED SECTIONS OF UP TO AN INCH.

&&

CBELL
Local storm report, Jul 24, 2:47 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLASH FLOOD      PEACH SPRINGS           35.53N 113.43W
07/24/2007                   MOHAVE             AZ   TRAINED SPOTTER

            EXCESSIVE STORM RUNOFF CROSSING ROUTE 66 NEAR PEACH
            SPRINGS.

&&

BFUIS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:01 AM PDTFlash Flood WatchVEFClark, Lincoln, Nye13 hr
Jul 24, 3:27 PM PDTFlash Flood WarningVEFClark2 hr

Nearby

Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.